Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 96, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 21, 2004, 3:16 PM EDT for Wyandot County, Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2004, 3:16 PM EDT (19:16 UTC)
- Expired
- May 21, 2004, 4:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Wyandot County, OH
The radar
The Cleveland radar (KCLE), 140 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:05 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2750 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
343
WUUS51 KCLE 211916
SVRCLE
OHC175-212015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT FRI MAY 21 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WYANDOT COUNTY IN NORTHWEST OHIO...
* UNTIL 415 PM EDT
* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS 16 MILES WEST OF UPPER SANDUSKY MOVING EAST
AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
UPPER SANDUSKY
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4092 8342 4092 8311 4070 8311 4071 8333
4074 8348 4094 8351
$$
GGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:23 PM EDT, 53 minutes earlier.
Area forecast discussion, May 21, 2:23 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
223 PM EDT FRI MAY 21 2004
.DISCUSSION...
HAVE DECIDED TO GO WITH A FLOOD WATCH FOR THE ENTIRE CWFA. LINE
STARTING TO PIVOT AND TRAIN OVER NE IN AND NW OH. AM VERY CONCERNED
ABOUT N CENTRAL OHIO WHERE FLOODING ALREADY OCCURED THIS AM.
REMAINDER OF DISCUSSION BELOW....
BUSY DAY WITH ALL OF THE MORNING FLOODING...AND NOW THE SEVERE
WEATHER...SO NOT A GREAT DEAL OF TIME FOR DISCUSSION. MAIN FOCUS
WILL BE THE SHORT TERM. LOOKS LIKE THE DEVELOPING LINE WILL PASS
THRU CLE AREA BY 22Z AND ERI BY 03Z OR SO. AM CONCERNED ABOUT HOW
THE LINE IS BECOMING ORIENTED. WAS ORIENTED N-S...AND IT IS NOW
PIVOTING TO A MORE NE-SW ORIENTATION. MAY NEED TO GO WITH A FLOOD
WATCH IF TSTMS START TO TRAIN OVER ONE SPOT. FFG FOR SOME OF THE
SATURATED AREAS ONLY 1.4 INCHES IN 3 HRS AND .7 INCH IN 1 HR. GOOD
NEWS IS THAT PCPN MAY END AFTER THIS LINE MOVES THRU AS WILL BE IN
THE WARM SECTOR OVERNIGHT. SHOULD BE WARM AND MUGGY TONIGHT WITH
TEMPS IN THE UPR 60S. DWPTS IN THE 70S MAY EVEN KEEP TEMPS EVEN
WARMER OVERNIGHT.
AREA SHOULD BE CAPPED OFF FOR PART OF THE DAY ON SAT IN THE WARM
SECTOR. CAPES DO RISE TO AROUND 2000 J/KG...WITH A WEAKENING CAP. AM
A LITTLE CONCERNED ABOUT THE VORT WHICH THE ETA SHOWS MOVING THRU
DURING THE AFTN. WILL KEEP CHC POPS...MAINLY IN THE AFTN. COULD SEE
A 90 DEG READING WITH FULL SUN AND 850MB TEMPS BTWN 16 AND 18C.
CONTINUED HOT AND MUGGY FOR SAT NIGHT AND SUN. WILL KEEP A CHC OF
THUNDER OVERNIGHT WITH ANY POSSIBLE MCS OVERNIGHT. WILL KEEP A CHC
OF THUNDER ON SUNDAY AND SUN NIGHT AS THE UPR TROUGH APPROACHES AND
THE FRONT BECOMES STATIONARY OVER NRN OH SUN NIGHT AND MON. TEMPS
CONTINUED WELL ABV NORMAL.
HPC GUIDANCE LOOKS VERY REASONABLE FOR THE EXTENDED. STILL LOOKS
LIKE A COOLDOWN FOR THE MIDDLE OF NEXT WEEK AS THE UPR LOW OVER THE
PAC NW EJECTS INTO THE PLAINS TUE AND INTO THE GTLKS BY WED. COOLEST
DAY OF THE EXTENDED LOOKS LIKE IT WILL BE WED WITH HIGHS ONLY IN THE
60S. WILL ATTEMPT TO GO DRY ON THU WITH RIDGING OVERHEAD BUT THE GFS
SHOWS WARM ADVECTION QUICKLY BUILDING INTO THE LAKES BY THU NIGHT AS
HEIGHTS BUILD ACROSS THE REGION. STILL LOOKS LIKE A RELATIVELY WET
PATTERN IN THE EXTENDED.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH TONIGHT.
SEVERE THUNDERSTORM WATCH UNTIL 5 PM WEST OF CLE TO MILLERSBURG
LINE.
PA...FLOOD WATCH THROUGH TONIGHT.
&&
MRDHazardous weather outlook, May 21, 7:24 AM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 724 AM EDT FRI MAY 21 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211423- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 724 AM EDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SPC HAS INDICATED THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTH OHIO AND NORTHWEST PENNSYLVANIA TODAY. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT AND SATURDAY ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 21, 1:25 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 125 PM EDT FRI MAY 21 2004 OHZ003-006>008-017-018-027-211815- HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-WOOD OH-WYANDOT OH- 125 PM EDT FRI MAY 21 2004 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 PM EDT... A LINE OF STRONG TO SEVERE THUNDERSTORMS IN MOVING ACROSS MUCH OF SOUTHERN LOWER MICHIGAN AND NORTHERN INDIANA. THESE STORMS ARE MOVING EAST IN BETWEEN 50 TO 60 MILES AN HOUR AND WILL BE MOVING INTO NORTHWEST OHIO BY 2 PM. THE STORMS ARE EXPECTED TO REACH TOLEDO...BOWLING GREEN AND FINDLAY AROUND 230 PM. THESE STORMS WILL MOVE TO THE COUNTIES EAST OF THESE CITIES AROUND 300 PM. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS IN NORTHERN INDIANA. IF THESE STORMS MAINTAIN CURRENT MOVEMENT AND INTENSITY...WARNINGS MAY NEED TO BE ISSUED WITHIN THE NEXT FEW HOURS. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR FURTHER UPDATES OR POSSIBLE WARNINGS. GARNET
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:14 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 20, 11:12 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 20, 11:12 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 1:24 AM EDT | Special Marine Warning | CLE | 3 hr | |
| May 21, 1:24 AM EDT | Special Marine Warning | CLE | 3 hr | |
| May 21, 1:24 AM EDT | Special Marine Warning | CLE | 3 hr | |
| May 21, 1:48 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 57 min |
| May 21, 2:26 AM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 64 min |
| May 21, 2:51 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 54 min |
| May 21, 3:12 AM EDT | Flash Flood Warning | CLE | Crawford, Seneca, Wyandot | 2 hr |
| May 21, 3:14 AM EDT | Flash Flood Warning | CLE | Lorain, Medina, Summit | 3 hr |
| May 21, 3:53 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 67 min |
| May 21, 3:58 AM EDT | Severe Thunderstorm Warning | CLE | Wayne | 62 min |
| May 21, 4:00 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 45 min |
| May 21, 4:06 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| May 21, 1:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 2:02 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 58 min |
| May 21, 2:26 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 79 min |
| May 21, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca | 65 min |
| May 21, 3:07 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 53 min |
| May 21, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron | 53 min |
| May 21, 3:25 PM EDT | Flash Flood Warning | CLE | Hancock | 3 hr |
| May 21, 3:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 3:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 3:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 3:28 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 62 min |
| May 21, 3:43 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina | 62 min |
| May 21, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 61 min |
| May 21, 3:46 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 59 min |
| May 21, 3:52 PM EDT | Flash Flood Warning | CLE | Wyandot | 3 hr |
| May 21, 3:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 61 min |
| May 21, 4:03 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 57 min |
| May 21, 4:05 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain, Medina | 4 hr |
| May 21, 4:06 PM EDT | Severe Thunderstorm Warning | CLE | Summit, Wayne | 54 min |
| May 21, 4:07 PM EDT | Tornado Warning | CLE | Richland | 38 min |
| May 21, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 64 min |
| May 21, 4:11 PM EDT | Tornado Warning | CLE | Knox | 64 min |
| May 21, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 57 min |
| May 21, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark | 67 min |
| May 21, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Mahoning, Trumbull | 65 min |
| May 21, 4:43 PM EDT | Flash Flood Warning | CLE | Knox, Marion, Morrow | 4 hr |
| May 21, 4:55 PM EDT | Flash Flood Warning | CLE | Richland | 4 hr |
| May 21, 5:04 PM EDT | Tornado Warning | CLE | Trumbull | 26 min |
| May 21, 5:12 PM EDT | Tornado Warning | CLE | Ashtabula | 33 min |
| May 21, 5:25 PM EDT | Flash Flood Warning | CLE | Ashtabula | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.